Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 140, NWS Nashville, TN

June 21, 2008Macon County, Sumner County, Trousdale County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2008, 6:51 PM CDT for Macon County, Sumner County, Trousdale County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2008, 6:51 PM CDT (23:51 UTC)
Expired
Jun 21, 2008, 7:15 PM CDT
In force
24 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Macon County, TN, Sumner County, TN, Trousdale County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.9 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2008-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 633 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2008-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
633 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1193 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 212351
SVROHX
TNC111-165-169-220015-
/O.NEW.KOHX.SV.W.0140.080621T2351Z-080622T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
651 PM CDT SAT JUN 21 2008

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MACON COUNTY IN TENNESSEE...
  EAST CENTRAL SUMNER COUNTY IN TENNESSEE...
  TROUSDALE COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF HARTSVILLE...

* UNTIL 715 PM CDT

* AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  BRIEF BUT VERY HEAVY RAINFALL. THIS STORM WAS LOCATED NEAR
  WESTMORELAND...OR 9 MILES NORTHWEST OF HARTSVILLE...AND MOVING
  SOUTHEAST AT 13 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTSVILLE BY 715 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3649 8600 3633 8610 3646 8634 3658 8625
TIME...MOT...LOC 2351Z 299DEG 11KT 3650 8625

$$
STEIGERWALDT
1 follow-up statement
000 
WWUS54 KOHX 220002
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
701 PM CDT SAT JUN 21 2008

TNC111-165-169-220015-
/O.CON.KOHX.SV.W.0140.000000T0000Z-080622T0015Z/
TROUSDALE TN-MACON TN-SUMNER TN-
701 PM CDT SAT JUN 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR EAST CENTRAL SUMNER...SOUTHWESTERN MACON AND TROUSDALE
COUNTIES...

AT 658 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR WESTMORELAND...OR 8 MILES NORTHWEST OF HARTSVILLE...
MOVING SOUTHEAST AT 13 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARTSVILLE BY 712 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3649 8600 3633 8610 3646 8634 3658 8625
TIME...MOT...LOC 0001Z 299DEG 11KT 3648 8620

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:39 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 21, 3:39 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT SAT JUN 21 2008

.DISCUSSION...A SURFACE BOUNDARY WAS CROSSING MID TN THIS
AFTERNOON...AS SEEN BY DEMARCATION ON SATELLITE AND RADAR...WITH
SCATTERED MARGINAL SEVERE STORMS EAST OF THE BOUNDARY. THIS
FEATURE ALONG WITH WEAK UPPER SUPPORT WILL CONTINUE EASTWARD
THIS EVENING. ANOTHER WEAK FEATURE NOTED FROM NORTH IN BACK ACROSS
THE ST LOUIS AREA WILL SWING DOWN OUR WAY LATER TONIGHT. IT
APPEARS THE ATMOSPHERE WILL BE DRIER AND MORE STABLE THEN. SO...WE
WILL RANGE TONIGHT/S POPS FROM 30 EAST TO 10 WEST...EXPECTING
MOST OF THE ACTIVITY DURING THE EVENING HOURS. SOME ISOLATED
MARGINAL SEVERE WX STILL POSSIBLE UNTIL DARK...WITH LARGE HAIL AND
BRIEF LOCALIZED WIND GUSTS TO 60 MPH BEING THE MAIN CONCERNS.

THROUGH THE NEXT COUPLE OF DAYS...MORE SHORTWAVE FEATURES WILL
ROTATE AROUND THE BASE OF THE EASTERN U.S. TROUGH. THESE FEATURES
WILL PRODUCE AT LEAST SLIGHT RAIN CHANCES. THE MOST SIGNIFICANT
FEATURE IS EXPECTED ON MONDAY...TO BE FOLLOWED BY A BRIEF SHOT OF
SLIGHTLY COOLER AND DRIER AIR. POPS ON MONDAY WILL RANGE FROM 20
SOUTHWEST TO 40 NORTHEAST. ISOLATED SEVERE STORMS CANNOT BE RULED
OUT ANY TIME LATE SUNDAY THROUGH MONDAY WITH STEEPENING APSE
RATES. FORECAST SOUNDINGS SUGGEST CAPES NEAR 1500, LI VALUES TO -5
AND TOTALS OVER 50 ON MONDAY.

LATER MONDAY THROUGH TUESDAY TIME PERIOD APPEARS DRY AND A LITTLE
COOLER. IN THE REST OF THE EXTENDED FORECAST...EASTERN TROUGH
APPEARS TO LIFT. RISING HEIGHTS AND RETURN TO A BERMUDA HIGH
PATTERN WILL MEAN WARMER TEMPS. MODELS SHOW A SERIES OF
DISTURBANCES CROSSING THE REGION. THIS WILL MEAN ON AND OFF
CHANCES FOR SHOWERS AND STORMS. NO MAJOR SURFACE FEATURES NOTED AT
THIS TIME...SO POPS WILL BE AROUND 20 PERCENT...FOR MAINLY
DIURNALLY DRIVEN THUNDERSTORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      63  86  64  84 /  20  20  20  30
CLARKSVILLE    62  84  61  82 /  10  20  20  20
CROSSVILLE     57  81  60  79 /  30  20  20  40
COLUMBIA       61  87  64  85 /  20  10  20  20
LAWRENCEBURG   62  87  63  85 /  10  10  20  20
WAVERLY        61  85  62  84 /  10  20  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 21, 5:32 AM CDT, 13 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
532 AM CDT SAT JUN 21 2008

TNZ005>011-022>034-056>066-075-077>080-093>095-221030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
532 AM CDT SAT JUN 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED STORMS ARE EXPECTED SUNDAY NIGHT AS A SHORTWAVE SWINGS
ACROSS THE MID STATE. A FEW OF THESE STORMS MAY BECOME SEVERE,
ESPECIALLY AROUND CLARKSVILLE, DOVER, AND CAMDEN.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER,
SPOTTER ACTIVATION IS NOT ANTICIPATED.

ROSE

In the hours before

Local storm report, Jun 21, 3:27 PM CDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
327 PM CDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             4 S MURFREESBORO        35.80N 86.39W
06/21/2008  E0.88 INCH       RUTHERFORD         TN   NWS EMPLOYEE

&&

SHERRON
Local storm report, Jun 21, 3:58 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
358 PM CDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     HAIL             7 S MURFREESBORO        35.75N 86.39W
06/21/2008  E0.88 INCH       RUTHERFORD         TN   TRAINED SPOTTER

&&

SHERRON
Local storm report, Jun 21, 4:01 PM CDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT SAT JUN 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             7 S MURFREESBORO        35.75N 86.39W
06/21/2008  E1.00 INCH       RUTHERFORD         TN   TRAINED SPOTTER

&&

SHERRON
Special weather statement, Jun 21, 5:32 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
532 PM CDT SAT JUN 21 2008

TNZ008-212300-
SUMNER-
532 PM CDT SAT JUN 21 2008

...A STRONG THUNDERSTORM WAS AFFECTING SUMNER COUNTY...

AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITE HOUSE...OR 10 MILES NORTHWEST OF
GALLATIN...MOVING SOUTHEAST AT 16 MPH.

THIS STORM WILL BE NEAR...
  GALLATIN BY 600 PM CDT.

PEOPLE IN SUMNER COUNTY...INCLUDING THE CITY OF GALLATIN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

PEA SIZE HAIL...AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

STEIGERWALDT
Special weather statement, Jun 21, 5:46 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT SAT JUN 21 2008

TNZ009-212345-
MACON-
546 PM CDT SAT JUN 21 2008

...A STRONG THUNDERSTORM WAS AFFECTING MACON COUNTY...

AT 544 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF LAFAYETTE...MOVING SOUTHEAST
AT 14 MPH.

THIS STORM WILL BE NEAR...
  LAFAYETTE BY 610 PM CDT.

PEOPLE IN WESTERN MACON COUNTY...INCLUDING THE CITY OF LAFAYETTE...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.

PEA SIZE HAIL...AND WINDS FROM 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

STEIGERWALDT
Special weather statement, Jun 21, 6:20 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
620 PM CDT SAT JUN 21 2008

TNZ027-212345-
DAVIDSON-
620 PM CDT SAT JUN 21 2008

...A STRONG THUNDERSTORM WAS AFFECTING DAVIDSON COUNTY...

AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LAKEWOOD...OR 8 MILES EAST OF
NASHVILLE...MOVING SOUTHEAST AT 14 MPH.

PEOPLE IN SOUTHEASTERN DAVIDSON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

BRIEF BUT HEAVY RAINFALL...PEA SIZE HAIL AND WINDS FROM 30 TO 40 MPH
ARE EXPECTED WITH THIS STORM.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 2:14 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee22 min
Jun 21, 2:31 PM CDTSevere Thunderstorm WarningOHXCoffee29 min
Jun 21, 2:48 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jun 21, 3:04 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Jun 21, 3:11 PM CDTSevere Thunderstorm WarningOHXWilson23 min
Jun 21, 3:17 PM CDTSevere Thunderstorm WarningOHXRutherford28 min
Jun 21, 3:46 PM CDTSevere Thunderstorm WarningOHXRutherford29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.